Alert archive / Georgia / Special Weather Statements in 2017

Special Weather Statement, NWS Atlanta, GA

July 20, 2017Richmond County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 20, 2017, 11:29 PM EDT for Richmond County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 20, 2017, 11:29 PM EDT (03:29 UTC)
Expired
Jul 21, 2017, 12:00 AM EDT
In force
31 min
Issued by
NWS Atlanta, GA
Hail
0.75 in
Wind
50

County Richmond County, GA

The radar

The Robins AFB radar (KJGX), 119 km from the middle of the area, began a volume at 03:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.5 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2017-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1344 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2017-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1344 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1543 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

822 
WWUS82 KFFC 210329
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
1129 PM EDT THU JUL 20 2017
 
GAZ076-210400-
Jefferson GA-
1129 PM EDT THU JUL 20 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEFFERSON COUNTY
UNTIL midnight EDT...

At 1128 PM EDT...a strong thunderstorm was over Keysville, or 14
miles southwest of Fort Gordon...moving northwest at 5 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail and frequent 
           cloud to ground lightning. 

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. 

This storm will remain over mainly rural areas of northeastern
Jefferson County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3319 8225 3324 8235 3330 8231 3329 8230
      3327 8229 3327 8227 3326 8225 3323 8223
TIME...MOT...LOC 0328Z 129DEG 5KT 3324 8227 

HAIL...0.75IN
WIND...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 20, 8:04 PM EDT, 3 hours 25 minutes earlier.

Area forecast discussion, Jul 20, 8:04 PM EDT, 3 hours 25 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
804 PM EDT Thu Jul 20 2017

.PREV DISCUSSION... /issued 341 PM EDT Thu Jul 20 2017/

SHORT TERM /Tonight through Friday Night/...

A short wave currently moving across north AL is producing isolated
to scattered showers across the western part of the CWA. Some of
these could get into the ATL area and points southward late this
afternoon, however by 00Z most of the showers will be dissipated. An
H5 upper low off the GA/Carolina coast will move inland tonight and
open into a weak wave. This will bring a isolated-scattered
showers/tstorms across central Georgia this afternoon and into the
evening hours, however these will dissipate toward midnight.
Afterwards the rest of the night should be dry. The atmosphere dries
out a little more Friday allowing temperatures to rise a degree or
two more than today. This will push heat index values into the 100
to 104 range with spotty 105 across central Georgia. Not enough to
warrant a Heat Advisory at this time. Even with the atmosphere a
little drier Friday, daytime heating combined with the open H5 wave
over southern AL/southern GA will aid in tstorm development Friday
afternoon. Differential heating over the mountains will also aid in
producing isolated to scattered tstorms Friday afternoon.

17

LONG TERM /Saturday through Thursday/...

Minor adjustments made mainly to raise some pops going into the
late weekend/Monday period with better consensus on more
widespread shower/storm potential. Otherwise forecast on track and
little change made given a general refresh of model blend.
Previous discussion follows...

Baker

PREV DISCUSSION... /Issued 735 AM EDT Thu Jul 20 2017/

LONG TERM /Friday Night through Wednesday/...
The extended starts off with weakening high pressure over the
region that will continue through the weekend. Moisture slowly
increases through the extended forecast allowing increased pop
chances through day 7. There is also a developing upper level low
over the northeast Gulf Sat that may affect pops for the weekend
and a frontal system moving into the area by Tue/Wed.

01

AVIATION...
18Z Update...
VFR conditions through the forecast. Isolated showers across west
and central GA will continue this afternoon but dissipate after
sunset. Atmosphere a little drier Friday and this should limit
showers even further. Winds will be northwest...becoming southwest
Friday.

//ATL Confidence...18Z Update...
High on all elements.

17

&&

.AVIATION...
00Z UPDATE...

Most of the activity has pushed south of the ATL terminals but
still environment warrants continued VCSH through 01Z. Otherwise
VFR conditions expected through the period. Winds do come around
to 190 at ATL Fri afternoon and will keep on the west side for
now.

//ATL CONFIDENCE...00Z UPDATE...
High on all elements.

Deese

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          72  96  74  93 /  10  20  20  30
Atlanta         75  94  75  91 /  10  20  20  30
Blairsville     67  90  67  87 /  10  30  10  30
Cartersville    70  94  73  92 /  10  20  20  30
Columbus        77  96  77  92 /  10  30  20  30
Gainesville     73  93  74  91 /  10  20  10  30
Macon           73  96  74  93 /  10  20  20  20
Rome            72  94  73  92 /  10  20  20  30
Peachtree City  72  93  73  91 /  10  20  20  30
Vidalia         74  94  74  94 /  20  20  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Deese
LONG TERM....26
AVIATION...Deese
Hazardous weather outlook, Jul 20, 3:43 PM EDT, 7 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
343 PM EDT Thu Jul 20 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-211945-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
343 PM EDT Thu Jul 20 2017

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Isolated showers and thunderstorms expected across north and
central Georgia this afternoon and evening. An isolated severe
storm or two is possible, with the greatest chance across central
Georgia near a weakening stalled frontal boundary. The main
hazards with any storms that develop will be strong gusty winds,
heavy rainfall, frequent lightning, and small hail.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Isolated to scattered thunderstorms are possible Friday through
Wednesday in the afternoon and evening. Heat Index values will
approach 105 degrees mainly over portions of central Georgia,
generally Friday through Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Special weather statement, Jul 20, 6:53 PM EDT, 4 hours 36 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
653 PM EDT THU JUL 20 2017

GAZ054-056-068-202330-
Fayette GA-Spalding GA-Pike GA-
653 PM EDT THU JUL 20 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FAYETTE...WESTERN
SPALDING AND NORTHERN PIKE COUNTIES UNTIL 730 PM EDT...

At 653 PM EDT...a strong thunderstorm was over Lake Horton, or 9
miles south of Fayetteville...moving south at 15 mph.

  HAZARD...Winds up to 40 mph.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Griffin, Zebulon, Brooks, Williamson, Woolsey, Starrs Mill, Hilltop,
Birdie, Vaughn, Hollonville, Rover, Digbey, Lake Horton and Zetella.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3313 8451 3315 8452 3318 8451 3320 8449
      3324 8451 3326 8450 3328 8451 3332 8452
      3338 8449 3336 8439 3335 8439 3335 8432
      3307 8431 3310 8453
TIME...MOT...LOC 2253Z 008DEG 15KT 3331 8443

WIND...40MPH
Special weather statement, Jul 20, 7:17 PM EDT, 4 hours 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
717 PM EDT THU JUL 20 2017

GAZ076-086-202345-
Jefferson GA-Emanuel GA-
717 PM EDT THU JUL 20 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON AND
NORTHERN EMANUEL COUNTIES UNTIL 745 PM EDT...

At 717 PM EDT...a strong thunderstorm was over Colemans Lake, or 13
miles southeast of Louisville...moving south at 15 mph.

  HAZARD...Winds up to 40 mph and frequent lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Lightning is one of nature's
           leading killers. If you can hear thunder...you are close
           enough to be struck by lightning.

Some locations in the path of this storm include
Summertown, Blundale, Three Points and Colemans Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.

LAT...LON 3270 8221 3275 8240 3295 8233 3293 8227
      3284 8232 3283 8230 3283 8226 3281 8225
      3281 8223 3280 8221
TIME...MOT...LOC 2317Z 017DEG 12KT 3286 8226

WIND...40MPH
Special weather statement, Jul 20, 10:46 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1046 PM EDT THU JUL 20 2017

GAZ076-210315-
Jefferson GA-
1046 PM EDT THU JUL 20 2017

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JEFFERSON COUNTY UNTIL
1115 PM EDT...

At 1045 PM EDT...a strong thunderstorm was near Vidette, or 10 miles
northeast of Louisville...moving southwest at 15 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
           cloud to ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Louisville, Wrens, Wadley, Matthews, Moxley, Stellaville and
Stapletons Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3315 8227 3307 8229 3294 8227 3287 8241
      3313 8256 3326 8226 3323 8223
TIME...MOT...LOC 0245Z 056DEG 13KT 3310 8226

HAIL...0.75IN
WIND...50MPH
Special weather statement, Jul 20, 11:29 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1129 PM EDT THU JUL 20 2017

GAZ076-210400-
Jefferson GA-
1129 PM EDT THU JUL 20 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEFFERSON COUNTY
UNTIL midnight EDT...

At 1128 PM EDT...a strong thunderstorm was over Keysville, or 14
miles southwest of Fort Gordon...moving northwest at 5 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
           cloud to ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

This storm will remain over mainly rural areas of northeastern
Jefferson County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3319 8225 3324 8235 3330 8231 3329 8230
      3327 8229 3327 8227 3326 8225 3323 8223
TIME...MOT...LOC 0328Z 129DEG 5KT 3324 8227

HAIL...0.75IN
WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 10:46 PM EDTSpecial Weather StatementFFCJefferson29 min
Jul 20, 11:04 PM EDTSevere Thunderstorm WarningFFCJefferson26 min
Jul 21, 2:02 PM EDTSpecial Weather StatementFFCMarion28 min
Jul 21, 2:30 PM EDTSpecial Weather StatementFFCTowns30 min
Jul 21, 2:44 PM EDTHeat AdvisoryFFCBaldwin, Bibb, Bleckley, Chattahoochee, Crawford, Crisp and 31 more27 hr
Jul 21, 3:29 PM EDTSpecial Weather StatementFFCMontgomery, Wheeler31 min
Jul 21, 3:43 PM EDTSpecial Weather StatementFFCTelfair32 min
Jul 21, 3:51 PM EDTSpecial Weather StatementFFCEmanuel39 min
Jul 21, 3:53 PM EDTSpecial Weather StatementFFCUnion37 min
Jul 21, 3:57 PM EDTSpecial Weather StatementFFCWheeler33 min
Jul 21, 4:00 PM EDTSpecial Weather StatementFFCDodge45 min
Jul 21, 4:24 PM EDTSpecial Weather StatementFFCPickens36 min
Jul 21, 4:26 PM EDTSpecial Weather StatementFFCLumpkin34 min
Jul 21, 5:58 PM EDTSpecial Weather StatementFFCMacon32 min
Jul 21, 6:03 PM EDTSpecial Weather StatementFFCCrisp27 min
Jul 21, 6:11 PM EDTSpecial Weather StatementFFCToombs49 min
Jul 21, 6:14 PM EDTSpecial Weather StatementFFCStewart, Webster31 min
Jul 21, 6:15 PM EDTSpecial Weather StatementFFCWilcox30 min
Jul 21, 6:25 PM EDTSpecial Weather StatementFFCCrisp35 min
Jul 21, 6:49 PM EDTSpecial Weather StatementFFCDooly26 min
Jul 21, 6:53 PM EDTSpecial Weather StatementFFCWebster37 min
Jul 21, 7:04 PM EDTSpecial Weather StatementFFCWashington26 min
Jul 21, 7:08 PM EDTSpecial Weather StatementFFCPutnam37 min
Jul 21, 7:12 PM EDTSpecial Weather StatementFFCMacon33 min
Jul 21, 7:41 PM EDTSpecial Weather StatementFFCMacon34 min

Nearby

Special Weather Statements in Georgia, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.